CSN Login
Members Online: 10

no sleep again

melbas2
Posts: 108
Joined: Aug 2010

So here it is...midnight...I'm so exhausted I can't stand it, yet I can't sleep. It's too late to take a Sominex cuz I have the 2 yr old in the am. I finally broke down and put Lidocane on the butt cuz the itching is driving me out of my mind. My forearms are cracked itching, and bleeding...I look like a druggie. I just wrote down some of the suggestions y'all have posted about the itching and the insomnia, and will ask my doc when I see her. Except, unless I can get on an emergency call, that won't be till the 4th of March. I don't know. Maybe if the cold weather breaks here in Nebraska, my skin will heal a little. I keep a pot of boiling water on the stove to try to add moisture, doesn't seem to be helping. I don't go out, as the temps have been in the minuses. But I have cabin fever so bad. The good news is, is that it's supposed to get to the lower 40's this weekend, so, I'll at least be able to go outside. But until my bone marrow starts returning, they say I'm too open to infections. If I have friends over, I have to wear a mask and that drives me crazy. 8 months I've been battling this. When does it end? My oncologist said she's never seen anyone who has every side effect in the books...I'm that lucky 1%. I know, I'm whining again. Sorry. I would just like to sleep before 5 am...Trace gets up at 5:30, so I sleep for 30, go back to sleep at 6 and then my little man gets here at 9:30. His naptime is sporadic right now cuz he's finally POTTY TRAINING. Anyways...thanks for being here when I need to talk. Let's go see what's on Lifetime. Melodie

sissy310
Posts: 300
Joined: May 2010

Hi Melodie - sorry you are going through all these issues, I can't believe how many side effects you are left with and am sorry you have to go through this. My skin is also very dry and not sure if it is from the treatment or the cold or a combination of both. I live in Minnesota and it has been brutal here this winter. I use aveeno lotion after I take my showers while still wet. That helps some but still have areas that are very itchy. I walk around with loose t shirts as anything tighter just rubs my skin and itches more. as for insomnia, I have it sporadically. I do take antidepressants and one of them I take I take at night to help with sleep - been doing that for years - I suppose talking to your oncologist to get a handle on the sleep is more important than the itching right now as sleep is important to well being. Keep us posted and don't feel like you are whining...the forum is for expressing how we feel and asking for help or concern or sometimes just someone to listen. Hugs, Marilyne

P.s. Just had my six month scan but will see oncologist and surgeon next week with results, you should be going for yours soon? They did a CT scan this time and I will have a full scope next week. I wasn't as nervous about this scan and feel hopeful but there is always that smidgen of doubt. Can't wait until next week is over.

JDuke's picture
JDuke
Posts: 443
Joined: Nov 2009

You have certainly had more than your share of side effects. I am so sorry that you are having such difficulty recovering from your treatment. Have you tried taking Benedryl for the itching? It helped preserve my sanity when I was recovering from radiation. The nice thing was not only did it help with the itching, but make me sleep as well. I would suggest you check with your Dr. if you are taking other meds. I hope things start to turn around for you soon.
Blessings,
Joanne

alis7910
Posts: 80
Joined: Jun 2010

Hi:
So sorry to hear about all your challenges; must be especially challenging with youn kids around. I would recommend Unisom for sleep- it is really an antihistamine, but will help with the sleep and itching. You can buy over-the-counter. For the skin, try rubbing your skin with oil,and then taking a shower(not too hot).

I send love to you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network